MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Catalog Number ULT8.5-8.5-24-NUCL-B-RH
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported following a successful percutaneous nephroureterectomy tube placement in the kidney's, the patient experienced complications approximately one hour into post-op.The patient presented with abdominal pain and was said to have malignant ureteral stenosis.A loss of urine from the right nephroureterectomy began and continued through the night.The physician checked the device the following day and determined the mac lock was not functioning as intended.The device was removed and another like device was used.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Concomitant medical products: neff introducer set, amplatz wire guide, terumo stiff wire guide (available at the time of the initial mdr).Device available for eval: yes; product received on: 27jun2018 investigation - evaluation conclusion codes: cause not established (4315).A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications and visual inspection/dimensional verification/functional test of the device was conducted during the investigation.The device was returned in a damaged state, with the catheter cut into two pieces.Dimensional testing demonstrated that the device was within the correct specifications and tolerances.Functional tests were also performed, confirming the failure mode.A leak test was performed, confirming the presence of a leak between the catheter tubing and mac-loc connector cap.A tug and twist test revealed the tubing was able to rotate inside the cap, indicating the flare was not attached to the hub.The flaring was also observed to be out of round and lopsided, but due to the potential damage upon removal during device failure analysis, it cannot be confirmed whether the flare was manufactured out of specification.After removing the connector cap, it was observed that the suture string was wound within the threads.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A device history review revealed nonconformances within the main lot (8482260).One for flare folded over fitting opening and one for foreign matter in the packaging.All devices were scrapped out.No nonconformances were found within the mac-loc subassembly lot (sa8425927).The catheter tubing subassembly lot contained two nonconformances related to the hydrophilic coating and were scrapped out.A search of the manufacturer's complaint database revealed that there were no other complaints associated with the lot 8482260.There is no evidence to suggest any product is nonconforming in house or out in the field.Based on the information provided, the device evaluation, and the results of our investigation, a definitive root cause could not be determined.This failure mode is being escalated per internal processes.The appropriate personnel will be notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7633272
Report Number1820334-2018-01925
Device Sequence Number1530218
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210102(10)8482260
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/02/2021
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number8482260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;